Alert archive / South Carolina / Wind Advisories in 2011
Wind Advisory 9, NWS Charleston, SC
NWS Charleston, SC issued this wind advisory at Dec 27, 2011, 4:25 AM EST for Berkeley County, Dorchester County, South Carolina. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2011, 4:25 AM EST (09:25 UTC)
- Expired
- Dec 27, 2011, 2:21 PM EST
- In force
- 10 hr
- Issued by
- NWS Charleston, SC
Counties Berkeley County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 97 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 9.4 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1863 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
712 WWUS72 KCHS 270925 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 425 AM EST TUE DEC 27 2011 SCZ045-271730- /O.CAN.KCHS.LW.Y.0043.111227T1300Z-111228T1100Z/ /O.NEW.KCHS.WI.Y.0009.111227T0925Z-111227T2200Z/ INLAND BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 425 AM EST TUE DEC 27 2011 ...WIND ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...LAKE WIND ADVISORY IS CANCELLED FOR LAKE MOULTRIE... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE LAKE WIND ADVISORY HAS BEEN CANCELLED. * HAZARDS: STRONG WINDS AND CHOPPY WAVES. * WINDS: BECOMING SOUTH AND SOUTHWEST AT 20 TO 25 KNOTS...WITH GUSTS AS HIGH AS NEAR 35 KNOTS TODAY. WINDS WILL VEER AROUND TO THE WEST AROUND 20 KNOTS TONIGHT...AND A LAKE WIND ADVISORY MAY AGAIN BE REQUIRED. * WAVES: BUILDING TO 2 TO 3 FEET. * TIMING: 10 AM THROUGH 5 PM TODAY. * IMPACTS: THE COMBINATION OF INCREASING WINDS AND WAVES WILL MAKE CONDITIONS HAZARDOUS FOR SMALL CRAFT ON THE LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE TUESDAY AND TUESDAY NIGHT...ESPECIALLY ON THE OPEN LAKE WATERS. STRONG WINDS MAY LEAD TO LARGE WAVES WHICH CAN CAPSIZE BOATS. && $$ SCZ044-048>050-052-271730- /O.NEW.KCHS.WI.Y.0009.111227T0925Z-111227T2200Z/ DORCHESTER-BEAUFORT-COASTAL COLLETON-CHARLESTON-TIDAL BERKELEY- INCLUDING THE CITIES OF...ST. GEORGE...SUMMERVILLE...BEAUFORT... HILTON HEAD...EDISTO BEACH...CHARLESTON...DANIEL ISLAND... NAVAL WEAPONS STATION CHARLESTON 425 AM EST TUE DEC 27 2011 ...WIND ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. * LOCATIONS: MAINLY NEAR AND EAST OF INTERSTATE 95...WITH THE STRONGEST WINDS EXPECTED NEAR THE COAST. * HAZARDS: STRONG WINDS. * WINDS: BECOMING SOUTH AND SOUTHWEST AT 20 TO 30 MPH...WITH GUSTS AS HIGH AS 40 OR 45 MPH. * TIMING: 10 AM TO 5 PM TODAY. * IMPACTS: THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AT TIMES...ESPECIALLY ON ELEVATED BRIDGES AND IN OPEN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY ON BRIDGES AND OVERPASSES. && $$
3 follow-up statements
897 WWUS72 KCHS 271108 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 608 AM EST TUE DEC 27 2011 SCZ044-045-048>050-052-271915- /O.CON.KCHS.WI.Y.0009.000000T0000Z-111227T2200Z/ DORCHESTER-INLAND BERKELEY-BEAUFORT-COASTAL COLLETON-CHARLESTON- TIDAL BERKELEY- INCLUDING THE CITIES OF...ST. GEORGE...SUMMERVILLE... MONCKS CORNER...BEAUFORT...HILTON HEAD...EDISTO BEACH... CHARLESTON...DANIEL ISLAND...NAVAL WEAPONS STATION CHARLESTON 608 AM EST TUE DEC 27 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * LOCATIONS: MAINLY NEAR AND EAST OF INTERSTATE 95...WITH THE STRONGEST WINDS EXPECTED NEAR THE COAST. * HAZARDS: STRONG WINDS. * WINDS: BECOMING SOUTH AND SOUTHWEST AT 20 TO 30 MPH...WITH GUSTS AS HIGH AS 40 OR 45 MPH. * TIMING: 10 AM TO 5 PM TODAY. * IMPACTS: THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AT TIMES...ESPECIALLY ON ELEVATED BRIDGES AND IN OPEN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY ON BRIDGES AND OVERPASSES. && $$
490 WWUS72 KCHS 271751 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1251 PM EST TUE DEC 27 2011 SCZ044-045-048>050-052-272200- /O.CON.KCHS.WI.Y.0009.000000T0000Z-111227T2200Z/ DORCHESTER-INLAND BERKELEY-BEAUFORT-COASTAL COLLETON-CHARLESTON- TIDAL BERKELEY- INCLUDING THE CITIES OF...ST. GEORGE...SUMMERVILLE... MONCKS CORNER...BEAUFORT...HILTON HEAD...EDISTO BEACH... CHARLESTON...DANIEL ISLAND...NAVAL WEAPONS STATION CHARLESTON 1251 PM EST TUE DEC 27 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... * LOCATIONS: CHARLESTON TRI-COUNTY AREA...ESPECIALLY IN THE NORTH CHARLESTON AND SUMMERVILLE AREAS. * WINDS: SOUTHWEST AT 20 TO 30 MPH WITH GUSTS AS HIGH AS 45 MPH. * TIMING: THROUGH 5 PM TODAY. * IMPACTS: THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AT TIMES...ESPECIALLY ON ELEVATED BRIDGES AND IN OPEN AREAS. LOOSE OBJECTS WILL ALSO LIKELY BLOW AROUND IF NOT SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY ON BRIDGES AND OVERPASSES. && $$
165 WWUS72 KCHS 271921 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 221 PM EST TUE DEC 27 2011 SCZ045-280500- /O.CAN.KCHS.WI.Y.0009.000000T0000Z-111227T2200Z/ /O.NEW.KCHS.LW.Y.0044.111227T1921Z-111228T1100Z/ INLAND BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 221 PM EST TUE DEC 27 2011 ...LAKE WIND ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY FOR LAKE MOULTRIE... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST WEDNESDAY. * HAZARDS: STRONG WINDS AND CHOPPY WAVES. * WINDS: WEST AT 15 TO 25 KNOTS. * WAVES: 1 TO 2 FEET. * TIMING: THROUGH TONIGHT. * IMPACTS: THE COMBINATION OF INCREASING WINDS AND WAVES WILL MAKE CONDITIONS HAZARDOUS FOR SMALL CRAFT ON THE LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE THROUGH TONIGHT...ESPECIALLY ON THE OPEN LAKE WATERS. STRONG WINDS MAY LEAD TO LARGE WAVES WHICH CAN CAPSIZE BOATS. && $$ SCZ044-048>050-052-272030- /O.CAN.KCHS.WI.Y.0009.000000T0000Z-111227T2200Z/ DORCHESTER-BEAUFORT-COASTAL COLLETON-CHARLESTON-TIDAL BERKELEY- INCLUDING THE CITIES OF...ST. GEORGE...SUMMERVILLE...BEAUFORT... HILTON HEAD...EDISTO BEACH...CHARLESTON...DANIEL ISLAND... NAVAL WEAPONS STATION CHARLESTON 221 PM EST TUE DEC 27 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND ADVISORY. ALTHOUGH BREEZY CONDITIONS WILL CONTINUE THROUGH EARLY THIS EVENING...WIND SPEEDS HAVE DIMINISHED BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this wind advisory went out at Dec 27, 1:48 AM EST, 2 hours 37 minutes earlier.
Area forecast discussion, Dec 27, 1:48 AM EST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
148 AM EST TUE DEC 27 2011
.SYNOPSIS...
HIGH PRESSURE WILL SLIDE OFFSHORE TONIGHT...WHILE A WARM FRONT
LIFTS NORTHWARD. A STRONG LOW PRESSURE SYSTEM WILL LIFT FROM THE
WESTERN GULF OF MEXICO INTO THE CENTRAL APPALACHIANS TONIGHT AND
TUESDAY...BRINGING A COLD FRONT THROUGH THE REGION TUESDAY
AFTERNOON AND EVENING. STRONG HIGH PRESSURE WILL BUILD IN THROUGH
FRIDAY. A WEAK COLD FRONT COULD APPROACH OVER THE WEEKEND...WITH
ANOTHER COLD FRONT TO MOVE THROUGH EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
EARLY THIS MORNING...REGIONAL RADAR IMAGERY SHOWS THAT AN AREA OF
LIGHT RAIN AND SHOWERS HAS JUST SKIRTED THE FAR INLAND ZONES
CLOSER TO THE MIDLANDS AND CENTRAL GA. LOOKING UPSTREAM...IT
APPEARS THAT THERE MAY BE A LULL OF A COUPLE OF HOURS IN PRECIP
FOR THIS AREA AS THE BLOSSOMING PRECIP SHIELD TO THE WEST
CONTINUES TO EXPAND. I HAVE UPDATED POPS THROUGH SUNRISE TO
REFLECT THIS TREND WHICH RESULTS IN SOME LOWER RAIN CHANCES
THROUGH SUNRISE. TEMPS HAVE LEVELED OFF AND ARE BEGINNING TO RISE
AS WARM AIR ADVECTION COMMENCES OUT AHEAD OF THE ORGANIZING
SURFACE LOW OVER THE DEEP SOUTH. SURFACE ANALYSIS SHOWS THAT THE
WARM FRONT...AND TEMPS IN THE MID 60S IS NOT TOO FAR AWAY TO THE
SOUTH AND WILL CONTINUE TO MOVE THIS WAY THROUGH SUNRISE. I HAVE CONTINUED
THE INCREASING TEMP TREND OVERNIGHT AS OVERNIGHT LOWS HAVE ALREADY
BEEN REACHED ACROSS THE FORECAST AREA.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY/...
THE CLOSED UPPER LOW OVER TX WILL FINALLY LIFT NORTHEAST AS AN OPEN
WAVE ON TUESDAY...RACING INTO THE NORTHEAST UNITED STATES BY EARLY
TUESDAY EVENING. A SURFACE LOW WILL LIFT FROM THE WESTERN GULF INTO
CENTRAL TN AND INTO THE OHIO VALLEY TUESDAY AFTERNOON. THE TRAILING
COLD FRONT IS EXPECTED TO BE PUSHING INTO CENTRAL GA AROUND DAYBREAK
WHILE A SECONDARY LOW FORMS ALONG THE FRONT AND PUSHES THROUGH THE
SC MIDLANDS AND INTO WESTERN NC.
AT DAYBREAK WE MAY SEE SOME SLIGHT JET COUPLING WHICH WILL ENHANCE
UPPER LEVEL DIVERGENCE. THROUGH EARLY AFTERNOON THE REGION WILL FALL
UNDER THE LEFT EXIT REGION OF A STRENGTHENING 115 KT UPPER JET WHICH
WILL MAINTAIN CONSIDERABLE UPPER DIVERGENCE ESPECIALLY OVER THE
NORTHERN TWO-THIRDS OF THE FORECAST AREA.
A STRONG SE TO SW FLOW IN THE LOWEST 500 MB FROM LATE TONIGHT
THROUGH MIDDAY TUESDAY WILL RAPIDLY ADVECT SUBSTANTIAL MOISTURE INTO
THE AREA. PRECIPITABLE WATER VALUES ARE PROGGED AT CLOSE TO 1.60
INCHES ALONG THE SC/GA COAST BY 18Z TUESDAY WHICH IS NEARLY TWO
STANDARD DEVIATIONS ABOVE NORMAL FOR DECEMBER.
THERE WILL BE AMPLE SYNOPTIC SCALE FORCING FOR ASCENT ON TUESDAY. AT
DAYBREAK THE AFOREMENTIONED UPPER LEVEL DIVERGENCE WILL ENHANCE
MID-LEVEL OMEGA. QUITE A BIT OF MOIST ISENTROPIC LIFT WILL BE MOVING
INTO WESTERN ZONES BY 12Z. 700-500 MB OMEGA WILL INCREASE AND SHIFT
EAST THROUGH EARLY AFTERNOON AHEAD OF THE COLD FRONT. GIVEN THE
AMPLY MOIST PROFILES AND SYNOPTIC FORCING...WE ARE CARRYING
CATEGORICAL POPS FOR MOST AREAS ON TUESDAY. MOST OF THE MODELS HAVE
SPED UP THE FRONTAL PASSAGE BY A COUPLE HOURS COMPARED TO 24 HRS AGO
WHICH PUSHES THE FRONT AND MOST OF THE PRECIP OFF THE COAST BY 00Z
WED.
GIVEN HIGH PRECIPITABLE WATER VALUES AND STRONG...DEEP FORCING...
ANY OF THE CONVECTION COULD PRODUCE HEAVY RAINFALL. HOWEVER WITH
SUCH STRONG WIND PROFILES...THE INDIVIDUAL CELLS WILL BE MOVING
QUITE RAPIDLY AND WE DO NOT EXPECT RAIN TO PILE UP IN ANY GIVEN SPOT.
THE MORE SIGNIFICANT CONCERN IS THE SEVERE WEATHER POTENTIAL. A
50-60 KT 850 MB JET WILL BE GRAZING PAST TO THE WEST DURING THE DAY.
MODEL SOUNDINGS AND HODOGRAPHS SHOW A STRONGLY VEERING PROFILE AHEAD
OF THE FRONT WITH 0-4 KM BULK SHEAR AT AROUND 50 KT. 0-1 KM HELICITY
WILL ALSO BE VERY HIGH...RANGING FROM 300-500 M2/S2 THROUGH 18Z. A
LACK OF WIND SHEAR IS NOT THE ISSUE. HOWEVER INSTABILITY MAY BE HARD
TO COME BY. WE EXPECT OVERCAST SKIES WITH CLOUD COVER AT SEVERAL
LEVELS THROUGH THE DAY. AT THIS POINT WE ARE NOT FORECASTING ANY
INSOLATION. THUS LOW-LEVEL THETA-E ADVECTION AND SOME MID-LEVEL
COOLING WILL BE THE ONLY WAYS TO IMPROVE LAPSE RATES AND LOW-LEVEL
INSTABILITY PARAMETERS. THIS WILL BE FIGHTING THE STABILIZING
EFFECTS OF ANY RAINFALL THAT PRECEDES THE MAIN FRONTAL BAND.
MODEL GUIDANCE IS SPLIT ON CAPE VALUES. MOST AGREE THAT THE BETTER
INSTABILITY WILL BE ALONG AND EAST OF INTERSTATE 26 WHERE THE
STRONGEST THETA-E ADVECTION WILL OCCUR. AND...THE PEAK WILL BE
SOMEWHERE AROUND 18Z WHEN THE FRONT IS EXPECTED TO BE PUSHING
THROUGH. MODEL SOUNDINGS FROM THE NAM AND GFS SHOW 500-700 J/KG OF
CAPE AT 18Z. HOWEVER THE ECMWF AND CANADIAN ARE INDICATING MINIMAL
CAPES. LIFTED INDICES WILL REMAIN AROUND 0C THROUGH MID MORNING
BEFORE BRIEFLY DROPPING TO -2C OR SO BY 18Z.
IN A NUTSHELL...THERE IS THE POTENTIAL FOR SEVERE THUNDERSTORMS ON
TUESDAY ALTHOUGH THE INSTABILITY WILL BE THE LIMITING FACTOR AND
SHOULD PRECLUDE A WIDESPREAD EVENT. ALSO...THE WINDOW OF OPPORTUNITY
WILL ONLY BE ABOUT 6 HRS LONG...FROM ABOUT 10 AM UNTIL 4 PM...DURING
WHICH THE FRONT IS SWEEPING THROUGH AND SEVERE WEATHER PARAMETERS
ARE HIGHEST. WILL CONTINUE MENTION IN HAZARDOUS WEATHER OUTLOOK WITH
THIS PACKAGE.
OUTSIDE OF CONVECTIVE WIND GUSTS...CONDITIONS WILL BE BREEZY TO
WINDY. LUCKILY THE MIXING HEIGHTS WILL NOT BE MORE THAN ABOUT 2 KFT
WHICH SHOULD LIMIT THE POTENTIAL FOR EVEN STRONGER SURFACE WINDS.
CURRENT WIND FORECAST SHOWS SOME 20-25 KT SUSTAINED WINDS ACROSS
BERKELEY AND CHARLESTON COUNTIES WITH SOME GUSTS OF 30-34 KT. THESE
ARE JUST BELOW OUR WIND ADVISORY CRITERIA. IN THE EVENT SOME SUNSHINE
POKES THROUGH AND WARMS UP SOME POCKETS HIGHER THAN FORECAST
HIGHS...WIND ADVISORY CONDITIONS COULD EASILY OCCUR.
WINDS ON LAKE MOULTRIE WILL LIKELY BE GUSTY ALTHOUGH THE EXTENT TO
WHICH WE SEE STRONG GUSTS ON TUESDAY REMAINS UNCLEAR. THE WATER
TEMPERATURES REMAIN IN THE UPPER 50S WHICH WILL NOT BE CONDUCIVE FOR
GREAT MIXING GIVEN THE WARM ADVECTION PATTERN. HOWEVER WITH SUCH
STRONG LOW-LEVEL JETTING WE FELT OBLIGED TO ISSUE A LAKE WIND
ADVISORY FOR LAKE MOULTRIE STARTING AT 8 AM TUESDAY. STRONGER WINDS
ARE LIKELY TUESDAY EVENING AND OVERNIGHT AS STRONG COLD ADVECTION
MIXES MORE OF THE 30 KT GEOSTROPHIC WINDS TO THE SURFACE.
WEDNESDAY THROUGH THURSDAY...COOL HIGH PRESSURE WILL BUILD IN FROM
THE WEST...WHILE A FAIRLY ZONAL FLOW PREVAILS ALOFT. THE WEATHER
WILL BE MAINLY CLEAR AND RAIN FREE...WITH TEMPS NEAR OR EVEN A LITTLE
BELOW SEASONAL LEVELS.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
HIGH PRESSURE WILL WEAKEN ACROSS THE AREA LATE IN THE WEEK AS A WEAK
COLD FRONT LOOKS TO MOVE INTO THE AREA ON SATURDAY. WITH A ZONAL
FLOW ALOFT AND NO INFLUX OF ANY GULF OR ATLANTIC AIR IN THE LOWER
LEVELS...THE FRONT WILL BE DRY. TEMPS WILL BE A LITTLE HIGHER...EVEN
IF THE FRONT MOVES THROUGH SINCE THE SYNOPTIC FLOW WILL BE OFFSHORE.
ANOTHER COLD FRONT WILL THEN AFFECT THE REGION EARLY NEXT WEEK...AND
SINCE THERE ARE SOME TIMING UNCERTAINTIES AND THE FLOW ALOFT MAY
STILL BE QUASI-ZONAL...WE HAVE HELD OFF ON ADDING ANY POPS TO THE
FORECAST. TEMPS WILL REMAIN ABOVE NORMAL FOR THE START OF 2012.
&&
.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
WARM ADVECTION RAINS LOOK TO REMAIN WEST AND NW OF THE TERMINALS
OVERNIGHT INTO THE EARLY MORNING HOURS TUESDAY...BEFORE CONVECTIVE
SHRA AND POSSIBLE TSRA MOVES IN DURING THE MID MORNING AND EXITS
INTO THE ATLANTIC DURING THE AFTERNOON.
VFR CEILINGS AT BOTH KCHS AND KSAV OVERNIGHT WILL LOWER TO MVFR
CEILINGS FROM 1330Z TO 18-19Z...AS CONVECTION MOVES IN FROM THE
WEST. PERIODIC IFR WEATHER MAY OCCUR...ESPECIALLY AS A SQUALL LINE
MOVES THROUGH FROM ABOUT 15-16Z THROUGH ABOUT 17-18Z. ITS IS DURING
THESE FEW HOURS THAT WE HAVE OUR BEST CHANCE OF EXPERIENCING TSRA AND
POSSIBLE WIND GUSTS UP NEAR 40 KT. VFR CONDITIONS WILL THEN RETURN
FOR THE MID AFTERNOON INTO TONIGHT.
WIND FIELDS AT THE TERMINALS WILL BE IMPRESSIVE THROUGH THE
FORECAST PERIOD. INITIALLY THE SURFACE WINDS WILL REMAIN DECOUPLED
ENOUGH WHERE LOW LEVEL WIND SHEAR OCCURS THROUGH EARLY TUESDAY
MORNING. EVENTUALLY SURFACE WINDS INCREASE...BUT GIVEN A 45-50 KT
LOW LEVEL JET TRAVERSING THE AREA...WE HAVE MAINTAINED WIND SHEAR
THROUGH 15-16Z...EVEN THOUGH SURFACE WINDS WILL BE GUSTY AS WELL.
MIXING HEIGHTS WILL CLIMB IN WAKE OF A COLD FRONT THIS
AFTERNOON...MAINTAINING THE STRONG AND GUSTY SURFACE WINDS...AS
THEY SHIFT FROM SW TO WEST WITH THE PASSAGE OF THE FRONT. WINDS
DIMINISH SLIGHTLY WITH SUNSET...BUT REMAIN GUSTY THROUGH THE
NIGHT.
EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED TO PREVAIL.
&&
.MARINE...
NORTHEAST WINDS OVER THE MARINE ZONES HAVE SUBSIDED SLIGHTLY FROM
EARLIER SURGE...AS THE PRESSURE GRADIENT TRANSITIONS WITH HIGH
PRESSURE SLIPPING OFF THE COAST. WINDS ARE EXPECTED TO STEADILY
VEER TO THE EAST/SOUTHEAST THROUGH THE NIGHTTIME HOURS...AHEAD OF
A A POTENT LOW PRESSURE SYSTEM MOVING INTO THE TENNESSEE VALLEY.
ANY LULL IN SURFACE FLOW WILL BE BRIEF...AS THE PRESSURE GRADIENT
TIGHTENS AND THE LOW LEVEL JET INCREASES LATE TONIGHT. ONGOING
SMALL CRAFT ADVISORY FOR THE GEORGIA WATERS BEYOND 20 NM LOOKS ON
TRACK...CONSIDERING BETTER FETCH FOR ELEVATED SEAS AND MORE
OPTIMAL CONDITIONS FOR FREQUENT GUSTS TO ADVISORY THRESHOLDS.
SMALL CRAFT ADVISORY CONDITIONS WILL LIKELY BE REACHED ACROSS ALL
NEARSHORE WATERS BY TUESDAY MORNING...HOWEVER GIVEN UNCERTAINTIES
IN TIMING OF THIS SYSTEM AND ITS EFFECTS...PREFER TO INITIATE
ADVISORIES A BIT EARLIER BY 4 AM EST. WILL DELAY THE CHARLESTON
HARBOR ADVISORY UNTIL AFTER DAYBREAK AT THIS POINT.
A STRONG WIND EVENT WILL IMPACT THE COASTAL WATERS ON TUESDAY...AS
DEEPENING LOW PRESSURE MOVES THROUGH THE SOUTHEAST UNITED STATES.
925 MB WINDS WILL INCREASE TO 50-55 KT DURING THE DAY AS WINDS
BECOME SSW AHEAD OF A POTENT SHORTWAVE. THE FACT THAT THE REGIME IS
WARM ADVECTION AND THE WATER TEMPERATURES ARE RELATIVELY COOL...
SURFACE WIND SPEEDS WILL BE SOMEWHAT LIMITED. HOWEVER WE ARE STILL
ANTICIPATING STRONG SMALL CRAFT ADVISORY CONDITIONS TUESDAY AND
TUESDAY NIGHT. THERE IS THE POTENTIAL FOR BRIEF GALE FORCE WIND
GUSTS OVER THE OFFSHORE GA WATERS AND PERHAPS THE OUTER PORTIONS OF
THE SC NEARSHORE WATERS MAINLY TUESDAY AFTERNOON WHEN THE LOW-LEVEL
JET WILL BE STRONGEST AHEAD OF THE COLD FRONT. THERE IS ANOTHER
POTENTIAL FOR GALES TUESDAY NIGHT AFTER THE FRONT PASSES AND COLD
ADVECTION MIXES MUCH BETTER. CONFIDENCE IN GALE CONDITIONS IS TOO
LOW TO WARRANT ANYTHING OTHER THAN OUR EXISTING SMALL CRAFT
ADVISORIES AT THIS POINT.
IMPROVING CONDITIONS WILL THEN OCCUR ON WEDNESDAY AS COLD ADVECTION
SLACKENS AND HIGH PRESSURE BUILDS IN FROM THE WEST. RELATIVELY QUIET
MARINE CONDITIONS FOR THURSDAY AND FRIDAY WITH HIGH PRESSURE FIRMLY
IN CONTROL...THEN THERE IS SOME INCREASE IN WINDS AND SEAS AGAIN FOR
SATURDAY AS A WEAK COLD FRONT MOVES IN. BUT SUB SMALL CRAFT
CONDITIONS WILL PREVAIL.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...LAKE WIND ADVISORY FROM 8 AM THIS MORNING TO 6 AM EST
WEDNESDAY FOR SCZ045.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EST WEDNESDAY FOR AMZ350-352.
SMALL CRAFT ADVISORY UNTIL 4 AM EST WEDNESDAY FOR AMZ354.
SMALL CRAFT ADVISORY UNTIL 11 AM EST WEDNESDAY FOR AMZ374.
SMALL CRAFT ADVISORY FROM 8 AM THIS MORNING TO MIDNIGHT EST
TONIGHT FOR AMZ330.
&&Hazardous weather outlook, Dec 26, 8:18 PM EST, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 818 PM EST MON DEC 26 2011 SCZ045-271000- INLAND BERKELEY- 818 PM EST MON DEC 26 2011 ...LAKE WIND ADVISORY IN EFFECT FROM 8 AM TUESDAY TO 6 AM EST WEDNESDAY FOR LAKE MOULTRIE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. SEVERE WEATHER...A SQUALL LINE FROM THE WEST WILL LIKELY IMPACT THE AREA TUESDAY...RESULTING IN THE POSSIBILITY OF ISOLATED SEVERE WEATHER. DAMAGING STRAIGHT LINE WINDS AND PERHAPS ISOLATED TORNADOES WILL BE THE PRIMARY WEATHER THREATS. THE WINDOW OF GREATEST SEVERE WEATHER RISK WILL BE FROM 10 AM TO 4 PM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED ON TUESDAY. SCZ050-052-271000- CHARLESTON-TIDAL BERKELEY- 818 PM EST MON DEC 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERE WEATHER...A SQUALL LINE FROM THE WEST WILL LIKELY IMPACT THE AREA TUESDAY...RESULTING IN THE POSSIBILITY OF ISOLATED SEVERE WEATHER. DAMAGING STRAIGHT LINE WINDS AND PERHAPS ISOLATED TORNADOES WILL BE THE PRIMARY WEATHER THREATS. THE WINDOW OF GREATEST SEVERE WEATHER RISK WILL BE FROM 10 AM TO 4 PM. STRONG WINDS...STRONG AND GUSTY WINDS WILL DEVELOP BY LATE TUESDAY MORNING AND CONTINUE INTO THE AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. WINDS OF 20 TO 30 MPH WITH GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. IF TEMPERATURES WARM MORE THAN CURRENTLY ANTICIPATED...THEN WINDS COULD BE EVEN STRONGER WHICH WOULD REQUIRE THE ISSUANCE OF A WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED ON TUESDAY. AMZ330-GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>049-051- 271000- CHARLESTON HARBOR-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL- EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT- COASTAL COLLETON-COASTAL JASPER- 818 PM EST MON DEC 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERE WEATHER...A SQUALL LINE FROM THE WEST WILL LIKELY IMPACT THE AREA TUESDAY...RESULTING IN THE POSSIBILITY OF ISOLATED SEVERE WEATHER. DAMAGING STRAIGHT LINE WINDS AND PERHAPS ISOLATED TORNADOES WILL BE THE PRIMARY WEATHER THREATS. THE WINDOW OF GREATEST SEVERE WEATHER RISK WILL BE FROM 10 AM TO 4 PM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED ON TUESDAY. AMZ350-352-354-374-271000- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 818 PM EST MON DEC 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERE WEATHER...A SQUALL LINE FROM THE WEST WILL LIKELY IMPACT THE AREA TUESDAY...RESULTING IN THE POSSIBILITY OF ISOLATED SEVERE WEATHER. DAMAGING STRAIGHT LINE WINDS AND PERHAPS ISOLATED WATERSPOUTS WILL BE THE PRIMARY WEATHER HAZARDS. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE FROM 12 TO 6 PM. MARINE WINDS...DEPENDING UPON THE FUTURE DEVELOPMENT OF STRENGTHENING LOW PRESSURE IN THE SOUTHEAST UNITED STATES ON TUESDAY...THERE IS A CHANCE OF GALE FORCE WINDS IMPACTING AT LEAST PARTS OF THE ATLANTIC COASTAL WATERS. A GALE WARNING FOR PORTIONS OF THE WATERS CANNOT BE RULED OUT AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED ON TUESDAY.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 6:45 AM EST | Coastal Flood Advisory | CHS | 4 hr | |
| Dec 27, 2:21 PM EST | Lake Wind Advisory | CHS | Berkeley | 17 hr |
Nearby
Wind Advisories in South Carolina, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.